MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.2MM THREE-FLUTED DRILL BIT QC/210MM/68MM CALIBRATION; BIT,DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH 3.2MM THREE-FLUTED DRILL BIT QC/210MM/68MM CALIBRATION; BIT,DRILL
Catalog Number 315.330
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Device is an instrument and is not implanted/explanted.Date returned to manufacturer.Initial reporter telephone: (b)(6).Initial reporter is synthes affiliate.Subject device has been received and is currently in the evaluation process.(b)(4) no code available used to capture no patient involvement.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during inspection of the devices, it was noted the 3.2mm three-fluted drill bit is broken.No patient involvement was reported.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to dhr review was completed.Part number: 315.330 synthes lot number: 8781855 release to warehouse date: 13.Jan.2014 manufacturing site: bettlach no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: customer quality conducted an we have received a drill bit for investigation.The visual inspection has shown that approximately 7mm from the fluted tip section is broken off.The broken tip was not returned for evaluation.Further investigation has shown that the three blades are worn and the shaft (area after the blades) / connection part are signs of wear and tear.The device history record was researched, no abnormal findings were identified.There were no issues during the manufacturing of the product that would contribute to this complaint condition.The measurements of the hardness after the hardening procedure were between 53.8 ¿ 54.5 hrc also within the specification of 52 +3/0 hrc.The used material was stainless steel 440 a as required.This lot of 119 pieces was manufactured in january 2014 according to our specification.Based on these findings we exclude any manufacturing related issue.Based on the provided information we are not able to determine the exact cause which has led to this breakage.We only can assume that a mechanical overloading situation, for example metallic contact or lateral stress, has caused the breakage.Measurement outer diameter ø3.2: gage: 3-01-19788 tolerance ø 3.2 0/-0.03 result: ø3.17 "pass" based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Dhr review, no issue.Initial medwatch reported date of event as (b)(6) 2018.It is not known when the device broke.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.2MM THREE-FLUTED DRILL BIT QC/210MM/68MM CALIBRATION
Common Device Name
BIT,DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7304955
Report Number8030965-2018-51552
Device Sequence Number1328365
Product Code HTW
UDI-Device Identifier07611819020184
UDI-Public(01)07611819020184(10)8781855
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number315.330
Device Lot Number8781855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1